Alert archive / Texas / Areal Flood Advisories in 2021
Areal Flood Advisory 76, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this areal flood advisory at May 24, 2021, 4:31 PM CDT for Bastrop County, Texas. It was in force for 111 min.
The area
The counties it named.
The facts
- Issued
- May 24, 2021, 4:31 PM CDT (21:31 UTC)
- Expired
- May 24, 2021, 6:22 PM CDT
- In force
- 111 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Bastrop County, TX
The radar
The Ft Hood radar (KGRK), 69 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.5 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1151 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this areal flood advisory went out at May 24, 3:07 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 24, 3:07 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 307 PM CDT Mon May 24 2021 .SHORT TERM (Today through Tuesday)... The area still remains in the same wet pattern that has been bringing locally heavy rainfall to the area. A persistent area of high pressure resides in the SE CONUS that keeps pumping rich tropical moisture over South Central Texas. As an upper disturbance continues to move through the longwave trough, instability across the area coupled with daytime heating, is allowing for scattered showers with isolated thunder to develop over areas in our eastern counties. These counties have had more than enough rain over the past several day to soak through the ground, that additional heavy rain could lead to flash flooding. Lavaca, Dewitt, Fayette, and Gonzales counties are currently still in a Flash Flood Watch through the afternoon. Areas east of HWY 281 will continue to see this showery activity until sunset. Tmrw, there is not much change in the pattern. Plume of moisture continues to flow through weakness within the trough to the west and the high pressure centered to the east. There may be a slight eastern shift to this high center that would pull the deepest moisture further east, but this does little for our eastern zones, but may leave areas closer to HWY 281 slightly drier. Further west, a dry line may initiate thunderstorms in West Texas that may progress into the Edwards Plateau. Overnight temperatures and overall conditions will be warm, wet and muggy for both tonight and tomorrow night. With a little less cloud coverage tmrw, daytime highs will be able to climb a few degrees warmer than today and still a few degrees below normal. && .LONG TERM (Tuesday Night through Monday)... A very gradual decrease in moisture levels along with some strengthening of the subtropical ridge axis will lead to less coverage of showers and thunderstorms across south central Texas through the middle of the upcoming week. On Wednesday, we will only mention a 20-30% chance for showers and thunderstorms for areas along and east of the I-35/I-37 corridors. As the upper level ridge builds in and shifts the more active flow aloft to our north, we will keep the forecast dry for most areas Thursday into early Friday. For Friday afternoon, the models begin to show different scenarios with regard to rain chances. The GFS keeps things on the dry side, while the ECMWF shows some rain chances over the Hill Country near the leading edge of a weak cold front. For now, we will keep a low chance of rain in the forecast over the Hill Country and adjacent southern Edwards Plateau. For the upcoming weekend into early next the models differ with regards to the surface pattern, with the ECMWF keeping a weak front in the region on Saturday with east to southeasterly winds, while the GFS and Canadian models keep the front farther east of our region. The mid and upper level flow could be active from time to time, mainly over central and north Texas. For now, we will only keep a low chance (20-30%) for showers and thunderstorms in the forecast on Saturday with a dry forecast for Sunday and Monday. We should see a gradual warming trend for the long term portion of the forecast. We will see a fair amount of late night and morning cloud cover, but should manage to see some clearing in the afternoon and evening. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 80 70 83 71 86 / 90 30 60 10 20 Austin Bergstrom Intl Airport 81 69 83 70 86 / 90 30 60 10 20 New Braunfels Muni Airport 83 71 86 72 87 / 70 20 50 10 10 Burnet Muni Airport 79 69 83 70 85 / 80 20 40 10 10 Del Rio Intl Airport 89 74 91 75 92 / 20 30 10 20 0 Georgetown Muni Airport 79 69 83 70 85 / 80 20 50 10 20 Hondo Muni Airport 85 71 87 72 89 / 30 10 30 10 - San Marcos Muni Airport 82 69 84 70 87 / 80 30 50 10 20 La Grange - Fayette Regional 82 71 84 73 87 / 80 40 70 - 30 San Antonio Intl Airport 83 71 85 72 87 / 60 20 50 10 10 Stinson Muni Airport 85 72 87 73 88 / 50 20 40 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 10 PM CDT this evening for De Witt-Fayette- Gonzales-Lavaca. && Short-Term/Aviation...YBVP Long-Term...Platt Decision Support...17
Hazardous weather outlook, May 24, 3:55 AM CDT, 12 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 355 AM CDT Mon May 24 2021 TXZ171>173-183>194-202>209-217>225-228-250900- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 355 AM CDT Mon May 24 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Locally heavy tropical downpours are expected again today for areas mainly along and east of I-10/37 corridor. Localized flooding may be possible, with the greatest concern focusing across portions of the coastal plains. A Flash Flood Watch remains in effect through this evening for Fayette, Gonzales, DeWitt, and Lavaca counties, where additional amounts of 1 to 2 inches of rainfall, with isolated higher amounts up to 4 inches, could occur today, producing flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Locally heavy tropical downpours are possible again Tuesday for areas mainly along and east of highway 281. Localized flooding may be possible, with the greatest concern focusing across portions of the coastal plains. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any localized and/or flash flooding to the National Weather Service.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 3:57 AM CDT | Areal Flood Advisory | EWX | Bexar, Kendall | 3 hr |
| May 24, 4:23 AM CDT | Areal Flood Advisory | EWX | Hays, Travis | 3 hr |
| May 24, 8:18 AM CDT | Areal Flood Advisory | EWX | Bastrop | 3 hr |
| May 24, 8:21 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| May 24, 1:07 PM CDT | Areal Flood Advisory | EWX | Lee | 3 hr |
| May 24, 1:21 PM CDT | Areal Flood Advisory | EWX | Bexar | 114 min |
| May 24, 1:45 PM CDT | Areal Flood Advisory | EWX | Burnet, Williamson | 2 hr |
| May 24, 3:29 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 3 hr |
| May 24, 3:44 PM CDT | Areal Flood Advisory | EWX | Fayette, Lee | 3 hr |
| May 24, 4:12 PM CDT | Flash Flood Warning | EWX | Fayette, Lee | 3 hr |
| May 24, 4:30 PM CDT | Areal Flood Advisory | EWX | Williamson | 112 min |
| May 24, 4:55 PM CDT | Special Weather Statement | EWX | Lee | 35 min |
Nearby
Areal Flood Advisories in Texas, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.